Thursday, October 16, 2008

Relapse? Who'd A Thunk It. (Obviously Not Me!)...

OK, not THAT kind of relapse in the picture!

Thought I'd best get this posted ASAP, given the comments received on my previous post (and yes, thank you Anne for spurring me forward). So, after further consultation with Dr. SWWNBN, it has been decided I am having a relapse...quite frankly, THAT thought never crossed my mind, given the *roving and mystery neurological symptoms* I have been experiencing. Oh, and the fact I have been taking Tysabri for over 6 months.

I have yet to read of ANYONE having a relapse while on Tysabri...although, after being hit in the head with a shoe via email from Lisa of Brass & Ivory (and thank YOU, too, Lisa as the voice of reality! LOL), she pointed out that even Biogen Idec doesn't boast 100% relapse-free while on Tysabri in their literature. DOH! *Reality* has never been my forte...sigh.

So, I bucked up (what DOES that mean really and where did the saying "buck up" come from? Lisa? Anyone???) and went in this afternoon for my first dose of three Solumedrol infusions. I suppose IV Soly beats lying around pensively speculating if I'm having a stroke or something worse occurring in my noggin.

And for the record (whoever is keeping one), the REASON I auto-pilot into Strokeland whenever I have such unusual neurological symptoms atypical for MS or my personal history with MS is this: My mother died in my arms from a massive aneurysm. True...an aneurysm is not the same as a *stroke*, but that's sort of splitting hairs when it comes to Post Traumatic Stress Disorder, worry, and sudden brain death! Add on an ounce of nursing knowledge and 22 years in the field, and I can soooooo go there sooooo easily.

I'm seriously hoping the IV Soly changes this dizziness into something more palatable...like maybe GONE? That would be a wonderful outcome. Not to mention, I'm rather looking forward to my piece of the Mania Pie that comes with IV steroids, since I've been so incredibly fatigued/exhausted for the past freakish-almost-week. And these tics and twitches in my face would so totally NOT be missed if they went away...am I asking for too much here?!?

So, thank you again to the many commentors (and also the emailers AND silent readers who I can only ASSUME send well wishes...unless you are only reading CHEESE because you've got bets on my longevity?!?) who slapped me to my senses as well as gently reminded me to take some action. I can't report any change in symptoms (I just had the Soly 4 hours ago...it might seem a bit "odd" if I COULD report changes, doncha think?!) as of yet, but I'm hoping Dr. SWWNBN is correct in her assessment...rather than just trying to shut me the hell up with some steroids and cease the slow release air-balloon-whine I've been squeaking about.

And, as Lisa said privately in email, "at least you've got some groceries"...which is SO funny, yet painfully true to an MSer on steroids about to eat their way through the next three days...sigh...

13 comments:

Spaz Attack said...

Ah so... our little Braincheese got a little B**tch SlapPin from her PEEPS?? Glad it spurred you into action.
Wish you lots of WELL. I'm bettin you got another 20 years to endure before you get flatlined...
Hang in there!!!

Shauna said...

Thank heavens for Lisa's shoe toss.
Good aim, Lisa.

Now get better, Linda.

S.

Sara said...

not been able to check your blog as much as i'd like to & hoping this comment will actually make it through cyberspace to you since the internet here in Kigali, Rwanda is not the greatest (lesson in patience to be exact) but I wanted to drop you a quick message so you didn't think i'd fallen off the face of the earth (just fallen below the equator, so funny things happen, like water going the wrong way down drains & the moon looks funny from down here as well - LOL)
hope you're feeling better soon, xx

Becky said...

so glad you listened....you really had me scared...know someone who stroked out last week after ignoring signs....

Anne said...

Glad you got to see doc and I hope the IVSM will do the trick and relieve your symptoms.

Now we all have to brace ourselves for three plus days of BrainCheese blogging while on steroids and binging on food!

I hope you are doing better soon. Thanks for getting to the doc (and NOT emailing her!)

Anne

TEAM H.O.P.E. said...

I tried to comment when you ignored Doctor suggestion on Wednesday but google is apparently irked at me.

I was definitely on the shoe throwing side.

I was going to try again today and offer empathy and concern and stuff but now I'm sidetracked by something Sara said. Why does the moon look differently south of the border? Different in what way?

We can get back to your health and well being later - right now I need to know about the M-O-O-N!

Jen said...

Yeah-- Tysabri is about 70% effective at preventing relapses. But better than the injectable drugs, which are about 30-40% effective. I'm anticipating the day I might have to switch over to Tysabri. But I'm glad it's there, just in case. Feel better, Brain Cheese, and know that in NJ, a fellow MSer recently stubbed her toe VERY BADLY due to MS unbalance...UGH.

harkoo said...

Wow, I was worried it might be a stroke as I did remember that is how your mom died....glad you have found the reason for the symptoms and now I will look forward to your postings while on steroids!

LISA EMRICH said...

Ok, now you knew somebody has to do this:

Taken from World Wide Words: Buck Up! -

[Q] From Charlotte Heimann: “I found myself urging a dear friend to buck up! in spite of his having been given a distressing medical diagnosis. Why would I say that?”
[A] We use it now to suggest somebody should cheer up, and not be downhearted or oppressed by circumstances. It is a phrase from nineteenth century Britain, derived from those bucks or dandies who were regarded as the acme of snappy dressing in the Regency period. (In its turn, that word came from buck in the sense of the animal, and had a slightly older meaning still that suggested male gaiety or spirit, with unsubtle suggestions of rutting deer.) In its dandyfied sense buck up first meant to dress smartly, for a man to get out of those comfortable old clothes and into something drop-dead gorgeous. Since to do so was often a fillip to the spirit, the phrase shifted sometime around the 1880s to its modern meaning. It seems to have been public school slang to start with, probably from Winchester College, and rather stiff-upper-lip British. It could suggest that the person being addressed should stop acting like a wuss, ninny or coward, as here from Edith Nesbit’s The Wouldbegoods of 1901: “Be a man! Buck up!”, and was something of a cliché at one time in stories of Englishmen abroad bravely facing adversity. From the early years of the twentieth century, it could also be an injunction on somebody to get a move on or hurry up; here’s an example, from D H Lawrence’s Sons and Lovers of 1913: “ ‘Half-past eight!’ he said. ‘We’d better buck up’ ”.

Now, I thank Anne for throwing the BOOT at our dear Cheese.

And Jen, that eye is a little disturbing. For some reason, I didn't see it with your comment at my place a few days ago.

Merelyme said...

oh hey there...sorry i have not been around lately. oh noes...a relapse...say it isn't so! i am hoping that you are now on the mend. sending you well wishes...

Denver Refashionista said...

Good for you. I had a small exacerbation a few weeks ago and the steroids did help clear the symptoms. I had some vertigo, blurred vission and electrical pulses. It seems like the steroids pretty much got rid of these issues.

have myelin said...

i'm glad you had the sense to get thee to the neuro. okay so you're having a relapse. it's alright... we're all holding your hand in cyberspace.

be the cheese!

Abby said...

Ugh-SoluMedrol! I'm new to the great land of MS, and had about five weeks worth of Prednisone along with three days of IVSM. And gained about 15 pounds while on it. (SSHHH! Don't tell anyone!)
Get some stuff done while you are pumped up and at all costs, avoid Roid-rage! Take care!